Jump to content

lonelytones

Recommended Posts

lonelytones

Hi guys. I've just started tapering off Efexor XR 75mg tablets once a day. I've been reducing the beads by 1 every two days. For e.g. I take out one tablet today, one tomorrow, then two beads on the third day, two on the fourth, three on the fifth, etc. I have been experiencing withdrawal symptoms of sore eyes, (I do wear glasses), become very tired and have to take a nap half way through my day, brain fog, flu like symptoms such as slight runny nose, cough.

I was wondering, and read somewhere previously that there are other things to take while on the taper to help. I was wondering if anyone knows other things to help such as fish oil tablets. I'm a male, 40 years of age, and I am getting off this horrible drug because I want my life back. Efexor has made me like a zombie for a while now, I am tired all the time, have low motivation and it is terrible for me, because I am a singer/songwriter musician, and I haven't worked for months as this drug has just controlled my life, and I want to get off it. I originally had to get back on it as I was having regular panic attacks. The Efexor has kept the panic attacks away, but the cons far outweigh the pros for mine. I know some doctors have even tried to have this drug taken off the register. Just a horrible drug!

Edited by JanCarol
tags added
Link to post
  • Moderator Emeritus

Hi lonelytones -- Welcome to Surviving Antidepressants (SA)

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly? Any drugs prior to that can just be listed with start and stop years. Please put your withdrawal history in signature

 

I'm glad you found us before you got too far along tapering with your current method. Changing doses daily is destabilizing, even just one bead can do that. Your brain and the rest of your CNS (central nervous system) never have a chance to catch up to the dose changes.
 
The tapering approach we suggest, as do other peer psych drug withdrawal groups, is no more than 10% each month.

Why taper by 10% of my dosage?

Tips for tapering off Effexor (venlafaxine)
 
We suggest people consider both Omega 3 fish oils and magnesium supplementation. They seem to be well tolerated by most people in withdrawal.

Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker
 
With any supplement, including Omega 3 and magnesium, only start one at a time, start at small doses, ½ or ¼ of the amount recommended on the bottle, and increase slowly.

3KIS: Keep it slow. Keep it simple. Keep it stable.

Please read the topics I've linked above. Come back here to ask any questions you have. 

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post
  • Moderator

Hey Lonely, you are ahead of the pack by opening up your capsules to use beads to taper!  

 

However, I think you are going too fast.  If you have symptoms, then the taper is too fast. 

 

Please hold at your current dose because you are having symptoms.  Wait until your symptoms settle (often a month) before removing another bead.  

 

When we have your signature, we can look at more detail.

 

Enjoy the links that Scally graciously provided - they will show you how others have done it (and sometimes the harsh problems encountered from going too fast).

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy